Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 25, 2022, 10:46 PM CST for 4 counties in Texas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 25, 2022, 10:46 PM CST (04:46 UTC)
- Expired
- Nov 25, 2022, 11:15 PM CST
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 7 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 10:50 PM CST | HAIL 0.88 | 5 Wnw Geronimo, TX | HAIL COVERING THE GROUND AT THE NEW BRAUNFELS WFO. |
| Nov 25, 10:50 PM CST | HAIL 1.25 | 2 Nw Geronimo, TX | DELAYED REPORT VIA COCORAHS OF MAXIMUM HALF DOLLAR SIZED HAIL FRIDAY NIGHT OFF HUBER ROAD. MOST HAILSTONES WERE HALF INCH SIZED. |
| Nov 25, 11:09 PM CST | HAIL 0.7 | Martindale, TX | HAIL SLIGHTLY LARGER THAN MARBLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
317 WUUS54 KEWX 260446 SVREWX TXC055-091-187-209-260515- /O.NEW.KEWX.SV.W.0166.221126T0446Z-221126T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 1046 PM CST Fri Nov 25 2022 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... West central Caldwell County in south central Texas... Southeastern Hays County in south central Texas... Northwestern Guadalupe County in south central Texas... Southeastern Comal County in south central Texas... * Until 1115 PM CST. * At 1046 PM CST, a severe thunderstorm was located near New Braunfels, moving northeast at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... New Braunfels, San Marcos, Kyle, Seguin, Lockhart, McQueeney, Martindale, Uhland, Staples, Geronimo, Zorn, Hunter, Nolte, Zipp, San Marcos Regional Airport, Maxwell, Reedville, Redwood, Freiheit and Solms. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail, damaging winds, and continuous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2955 9802 2965 9819 3008 9798 2990 9767 TIME...MOT...LOC 0446Z 213DEG 38KT 2967 9806 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ BRADY
1 follow-up statement
660
WWUS54 KEWX 260501
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1101 PM CST Fri Nov 25 2022
TXC091-260511-
/O.CAN.KEWX.SV.W.0166.000000T0000Z-221126T0515Z/
Comal TX-
1101 PM CST Fri Nov 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMAL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2990 9767 2977 9780 2970 9788 2977 9801
2984 9803 3006 9799 3008 9798
TIME...MOT...LOC 0501Z 213DEG 38KT 2981 9796
$$
TXC055-187-209-260515-
/O.CON.KEWX.SV.W.0166.000000T0000Z-221126T0515Z/
Caldwell TX-Hays TX-Guadalupe TX-
1101 PM CST Fri Nov 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR WEST CENTRAL CALDWELL...SOUTHEASTERN HAYS AND NORTH CENTRAL
GUADALUPE COUNTIES...
At 1101 PM CST, a severe thunderstorm was located near Zorn, or near
San Marcos, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
San Marcos, Kyle, Lockhart, Martindale, Uhland, Staples, Zorn, San
Marcos Regional Airport, Maxwell, Hays City, Reedville and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2990 9767 2977 9780 2970 9788 2977 9801
2984 9803 3006 9799 3008 9798
TIME...MOT...LOC 0501Z 213DEG 38KT 2981 9796
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 6:17 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 25, 6:17 PM CST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 617 PM CST Fri Nov 25 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 529 PM CST Fri Nov 25 2022 Updated the PoPs and WX to reflect the latest of the rapid refresh and convective allowing model trends, not to mention radar trends. We continue to see two areas of focus where deeper convection will occur in the early evening: over the Srn Edwards Plateau/Wrn Hill Country. By mid evening these two regions of deeper lift look to converge over the I-35 corridor for the highest PoPs over our more populated counties to be in the 03Z to 12Z window. The San Antonio area and locations to the SW continue to show relatively lower QPF amounts of 1/2 to 1 inch although the overnight PoPs are to remain categorical. Farther NE the signals continue to paint areas along and east of Burnet to Halletsville with the highest totals in the 1 to 2 inch range with the potential for over 3 inches. As with most of the trends from the past couple days, the timing continues to shift slightly later, but the dry slotting to occur after 12Z should accelerate trends to bring more stable air to the region by 18Z. && .SHORT TERM... (Tonight through Saturday night) Issued at 144 PM CST Fri Nov 25 2022 Precipitation has been a bit slower to fill into the area, but showers and thunderstorms are on the way with moderate to heavy rain at times through Saturday morning. Mid level water vapor imagery shows the upper level low located over northwest Mexico early this afternoon with some showers located over the Rio Grande Plains and Southern Edwards Plateau. Precipitation amounts have remained relatively light during the morning (from a few hundredths up to four tenths of an inch), but rain and storms should increase in coverage and begin moving eastward later this afternoon and evening as the low ejects northeastward overnight. Hires guidance indicates the period of heaviest rainfall could be from around 7PM to 4AM Saturday morning which is also supported by the HREF indicating about a 40-70% chance for 0.5" of rainfall in an hour. With the break in rainfall this morning and early afternoon across much of the area, believe the flooding threat will be very limited, mainly to locations who may see some training storms. The highest rainfall totals are still expected over Edwards Plateau, northern Hill Country and coastal plains east of I-35. The dry slot on the southwest side of the low quickly clears the area from west to east tomorrow, with dry conditions by noon. Cloud cover should follow the same trend with overcast skies breaking up in the morning with the entire area clear to partly cloudy in the early afternoon. Some cooler air and breezy winds move in behind this passing low tomorrow with highs similar to those of today. Expect a few wind gusts up to 25 mph, locally up to 30 mph, in the afternoon with decreasing winds after sunset. && .LONG TERM... (Sunday through Friday) Issued at 144 PM CST Fri Nov 25 2022 Near zonal flow aloft will be present to begin the period which will result in mostly dry conditions with near normal temperatures through the day Monday. Heading into Tuesday, ensembles as well as deterministic guidance depict longwave upper level troughing moving from the western CONUS into the Rockies and eventually the Plains. This should result in lee cyclogenesis at the surface, with winds becoming southerly across south central TX allowing for increasing moisture and warm air advection. Some streamer showers will be possible Monday night into Tuesday morning across the eastern half of the CWA with the initial push of warm, moist air. As the surface low matures during the day Tuesday, a triple point is expected to develop with a dryline extending southward from the low into central Texas. The exact timing and location of this feature remains somewhat in question, however it is expected to aid in the initiation of showers and thunderstorms as the low and its associated frontal features push east late Tuesday into Wednesday. Currently, the best dynamics/potential for any severe weather during this timeframe appear to be closer to the ArkLaTex region and points east, with forecast soundings indicating a capped atmosphere locally. However, it is too soon to completely rule out the potential across eastern portions of our CWA. Assuming a favorable overlap of lift, shear, and instability, rotating storms capable of all hazards would be possible. This period will be one to keep an eye on over the next few days for any shifts in location and/or timing. A cold front will race southward on the backside of the low making for a cool and breezy day on Wednesday. Temperatures will remain cool through Thursday with a slight chance for showers returning to the eastern half of the area due to isentropic lift. A slight chance for showers will continue into Friday along with warming temperatures as a warm front looks to move inland. && .AVIATION... (00Z TAFS) Issued at 529 PM CST Fri Nov 25 2022 Two areas of deeper convection are forming at around the 00Z hour and the lower portion of the western area is currently creating low cigs and vsbys around DRT. A line outage may mask whats going on at DRT to some outlets, but dialing into the station reveals some slight improvement over the past 30 minutes that may hold together for a few hours, thus prompting a more positive update for the early evening. By 05Z the collective lift of the broader upper storm system should be ramping up to cover all the area TAF sites, and we opted for prevailing thunder and generally the lower VSBY trends during this period. In the early evening along I-35, drizzle is increasing ahead of this looming deeper convection event, and this is leading to an increase in LIFR cigs in the area, especially around AUS. We'll show faster falling CIGs here but may need to follow suit around San Antonio if the deeper convection doesn't arrive in the next couple hours. Once the deeper convection gets going over I-35, some intermittent areas of improved VSBYs and CIGs could develop in between stronger cells. CIG and VSBY trends should rapidly improve at DRT by around 10Z at DRT and around 12Z over I-35. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 51 60 46 67 / 100 30 0 0 Austin Bergstrom Intl Airport 51 62 45 69 / 100 30 0 0 New Braunfels Muni Airport 51 64 45 74 / 100 20 0 0 Burnet Muni Airport 47 56 43 65 / 100 30 0 0 Del Rio Intl Airport 42 65 42 71 / 70 0 0 0 Georgetown Muni Airport 51 59 45 65 / 100 40 0 0 Hondo Muni Airport 45 62 42 74 / 100 10 0 0 San Marcos Muni Airport 51 63 44 71 / 100 20 0 0 La Grange - Fayette Regional 54 64 47 70 / 100 50 0 0 San Antonio Intl Airport 49 61 45 72 / 100 10 0 0 Stinson Muni Airport 49 63 45 73 / 100 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Oaks Long-Term...Brady Aviation...Oaks
Hazardous weather outlook, Nov 25, 1:47 PM CST, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 147 PM CST Fri Nov 25 2022 TXZ171>173-183>194-202>209-217>225-228-262000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 147 PM CST Fri Nov 25 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a marginal to slight risk of excessive rainfall across most of our area this evening into early Saturday morning. Pockets of heavy rainfall are possible and could lead to minor flooding. The greatest risk is from the eastern Hill Country to across the I-35 corridor to the Coastal Plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 25, 10:33 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1033 PM CST Fri Nov 25 2022
TXZ191-205>208-260515-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-
1033 PM CST Fri Nov 25 2022
...A strong thunderstorm will impact portions of west central
Caldwell, southwestern Hays, western Guadalupe, east central Bexar
and eastern Comal Counties through 1115 PM CST...
At 1033 PM CST, Doppler radar was tracking a strong thunderstorm over
Cibolo, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Wimberley, Randolph AFB, Canyon Lake Dam, Canyon
Lake, Garden Ridge, McQueeney, Woodcreek, Martindale, Marion, Santa
Clara, New Berlin and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2945 9812 2954 9833 3005 9817 2989 9779
TIME...MOT...LOC 0433Z 205DEG 34KT 2956 9820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYLocal storm report, Nov 25, 10:39 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1039 PM CST FRI NOV 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 4 SSE CONVERSE 29.47N 98.29W
11/25/2022 E0.70 INCH BEXAR TX STORM CHASER
DIME SIZED HAIL NEAR INTERSTATE 10 AND
HIGHWAY 1604.
&&
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 10:33 PM CST | Special Weather Statement | EWX | Comal | 42 min |
| Nov 25, 11:10 PM CST | Special Weather Statement | EWX | Travis | 35 min |
| Nov 25, 11:36 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales | 39 min |
| Nov 26, 12:55 AM CST | Special Weather Statement | EWX | Lee | 35 min |
| Nov 26, 3:19 AM CST | Areal Flood Advisory | EWX | Fayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.